Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Computing o-minimal topological invariants using differential topology


Authors: Ya'acov Peterzil and Sergei Starchenko
Journal: Trans. Amer. Math. Soc. 359 (2007), 1375-1401
MSC (2000): Primary 03C64, 03C98, 57R99
Published electronically: October 24, 2006
MathSciNet review: 2262855
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We work in an o-minimal expansion of a real closed field. Using piecewise smoothness of definable functions we define the topological degree for definable continuous functions. Using this notion of the degree we obtain a new proof for the existence of torsion points in a definably compact group, and also a new proof of an o-minimal analogue of the Brouwer fixed point theorem.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 03C64, 03C98, 57R99

Retrieve articles in all journals with MSC (2000): 03C64, 03C98, 57R99


Additional Information

Ya'acov Peterzil
Affiliation: Department of Mathematics, University of Haifa, Haifa, Israel
Email: kobi@math.haifa.ac.il

Sergei Starchenko
Affiliation: Department of Mathematics, University of Notre Dame, Notre Dame, Indiana 46556
Email: starchenko.1@nd.edu

DOI: http://dx.doi.org/10.1090/S0002-9947-06-04220-6
PII: S 0002-9947(06)04220-6
Keywords: O-minimality
Received by editor(s): June 20, 2005
Published electronically: October 24, 2006
Additional Notes: The second author was supported in part by NSF Grant #0400163
Article copyright: © Copyright 2006 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.